MAUDE Adverse Event Report: Leica Biosystems Melbourne Pty. Ltd HistoCore PELORIS 3 Automated Tissue Processor; Processor, Tissue, Automated

Leica Biosystems Melbourne Pty. Ltd HistoCore PELORIS 3 Automated Tissue Processor; Processor, Tissue, Automated
Model Number HistoCore PELORIS 3 Automated Tissue Processor
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2026
Type of Reportable Event Malfunction
Event or Problem Description
On 24 august 2026, the customer contacted leica biosystems and reported that ¿tissue through cleaning cycle.Tissues were left in the processor and went through the cleaning cycle, are there any recommendations for ways to mitigate the damage? the blocks are quite crispy.¿ on 29 august 2026, the leica senior applications specialist documented ¿¿all 8 cases have been signed out, diagnosed.Customer also stated that if needed, they could go back to gross tissue for re-grossing for processing.¿.
 
Additional Manufacturer Narrative
The root cause for the sub-optimal tissue processing reported by the customer was due to a user error.Specifically, the information indicates that a user failed to follow the manufacturer instructions detailed in section 3.2 of the leica histocore peloris 3 user manual, which contains the following specific warning: ¿do not use cleaning protocols for reprocessing as the dry step will damage the tissue.¿ accordingly, exposure of the patient tissue samples to the retort cleaning protocol would have adversely impacted the patient tissue samples.Although the information available indicates that all patient cases involved in this event were diagnosable, the circumstances involved in this complaint have previously resulted in serious injury.No adverse impact on either the quality of processing of patient tissue samples or to any patient(s) has been reported to the manufacturer in association with the circumstances involved in this complaint.Manufacturer evaluation of the information available showed that the instrument functioned as designed during execution of the affected tissue processing run.

Brand Name
HistoCore PELORIS 3 Automated Tissue Processor
Common Device Name
Processor, Tissue, Automated
Manufacturer (Section D)
Leica Biosystems Melbourne Pty. Ltd
495 blackburn road
mount waverley
victoria 00000 0314
AS  0000003149
Manufacturer (Section G)
Leica Biosystems Melbourne Pty. Ltd
495 blackburn road
mount waverley
victoria 00000 0314
AS   0000003149
Manufacturer Contact
daya currie
495 blackburn road
mount waverley
victoria 00000-0314
AS   0000003149
+011(613)92117271
MDR Report Key50849963
Report Number8020030-2026-00020
Device Sequence Number15936657
Product Code IEO
UDI-Device Identifier09349458004811
UDI-Public(01)09349458004811(11)190418
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHistoCore PELORIS 3 Automated Tissue Processor
Device Catalogue Number45.0005
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2026
Initial Report FDA Received Date09/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown